Aa
A
A
Close
Avatar universal
steriods and diabetes
I am a diabetic on oral meds. Some months ago I started taking Symbicort inhaler for asthma.  Since then my blood sugar is soaring.
What can I do.
Cancel
4 Answers
Page 1 of 1
144586 tn?1284669764
Symbicort does not cause "soaring" blood sugars. Consult your enchronologist. You may need to go to an injectable insulin, such as Lantus.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I'm afraid I have to disagree with caregiver -- I wasn't quite sure myself about the Symbicort and blood sugar levels, so I did a little research and here is a link to what I found - it comes directly from the Symbicort website.

http://www.mysymbicort.com/asthma/index.aspx?source=20048&WT.mc_id=SYM_09_GOOPS_BHV&umedium=Paid%20Search&uadpub=Google&ucreative=Branded%20High%20Volume&ucampaign=Branded&pkw=symbicort

According to this, while it apparently is not one of the most common side effects, it IS a side effect that requires immediate attention, so please contact your doctor right away.

I hope you feel better soon!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Symbicort is a steroid-based inhaler, so it is possible to have increasing blood sugars.  I would consult the physician who prescribed it and have him/her change the medication asap.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
144586 tn?1284669764
Other input is always worthwhile. I appreciate it because two heads are always better than one.

I qualify my post to point out the difference between "slightly elevated" and "soaring".

I also concur that Symbicort can have serious side effets in a small universe of patients.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
3191940 tn?1447272317
Blank
CurfewX commented on HIV - Risks vs Non-Ri...
Oct 19
Avatar universal
Blank
vind3467 commented on HIV - Risks vs Non-Ri...
Oct 19
517872 tn?1506854164
Blank
senseanonymous Patience, truth, courage, F... Comment
Oct 18
General Health Community Resources